Louisiana, 2009

Flash Flood and Damaging Wind in Louisiana, August 20, 2009

August 20, 2009 · NWS JAN · 2 events in 1 county or zone

Showers and thunderstorms developed across the region in association with a frontal system. Gusty winds, small hail, and flash flooding were reported across the region with some of this activity.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

Showers and thunderstorms developed across the region in association with a frontal system. Gusty winds, small hail, and flash flooding were reported across the region with some of this activity.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 20, 9:45 AM CST, 4 hours 53 minutes earlier.

Area forecast discussion, Aug 20, 9:45 AM CST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1045 AM CDT THU AUG 20 2009

.DISCUSSION...

UPDATE...

AN OUTFLOW BOUNDARY ASSOC WITH A CONVECTIVE COMPLEX AND COLD POOL
OVER AR/WRN TN/NRN MS CONTINUES TO PROPAGATE SWD INTO NW PORTIONS OF
THE FORECAST AREA. THIS BOUNDARY IS OUT-RUNNING UPPER LEVEL SUPPORT
AND STRONGER LOW LEVEL FLOW OVER CNTRL AR...BUT SFC DESTABILIZATION
WITH DIURNAL HEATING AHEAD OF THE BOUNDARY (MU CAPE NEAR 3000 J/KG)
IS HELPING TO SUSTAIN THE BOUNDARY AND ASSOC TSTM ACTIVITY. FOR NOW
THE TSTMS ARE NOT APPROACHING STRONG/SVR THRESHOLDS AND EXPECT THE
BOUNDARY TO EVENTUALLY SLOW DOWN AND STALL OUT AS IT RUNS OUT OF
UPPER LEVEL SUPPORT.

OVER SE PORTIONS OF THE FORECAST AREA...A SIMILAR TROPICAL
ENVIRONMENT TO THE PAST FEW DAYS EXISTS AND EXPECT SHOWERS/TSTMS TO
BECOME NUMEROUS WITH CONTINUED HEATING AND DESTABILIZATION (MU CAPE
NEAR 4000 J/KG) AND VERY LITTLE CIN PRESENT. WEAK MID LEVEL LAPSE
RATES AND LOW CONVECTIVE TEMPERATURES SHOULD MITIGATE STRONG
MICROBURST POTENTIAL THIS AFTN.

FOR TONIGHT...LATEST MODEL GUIDANCE INCLUDING LOCAL WRF SUGGEST
POTENTIAL FOR ANOTHER CONVECTIVE COMPLEX TO MOVE INTO NRN PORTIONS
OF THE FORECAST AREA TONIGHT IN ASSOCIATION WITH THE STRONG
SHORTWAVE TROUGH OVER THE MID MS VALLEY AND FAVORABLE JET DYNAMICS.
THE BEST LOW-LEVEL THETAE ADVECTION WILL SET UP ALONG THE HWY 82
CORRIDOR LATE TONIGHT WITH THE LOCAL WRF SHOWING A LINEAR CONVECTIVE
SYSTEM MOVING IN AFTER MIDNIGHT. HOWEVER...BASED ON RECENT
EXPERIENCES WITH MODEL-HANDLING OF CONVECTIVE COMPLEXES AND
EXPECTATION FOR COLD-POOLING...BELIEVE MODELS MAY BE TOO SLOW WITH
SOUTHWARD PROPAGATION OF THIS FORECASTED SYSTEM. WITH MID LEVEL FLOW
OF 20-30KTS HELPING TO ORGANIZE STORMS...DAMAGING WIND GUSTS AND
SOME HAIL WILL BE A POSSIBILITY...ESPECIALLY IF STORMS CAN MOVE IN
PRIOR TO MIDNIGHT WHEN INSTABILITY WOULD BE GREATER.

FOR FRIDAY...IF THE FASTER OUTFLOW BOUNDARY SOLUTION PANS OUT
TONIGHT...THEN TSTMS MAY BE LIMITED MORE TO SOUTHEAST PORTIONS OF
THE FORECAST AREA (SOUTH OF I-20) FRIDAY BECAUSE UPPER LEVEL SUPPORT
WILL BE WANING AND LOW LEVEL FLOW WILL BECOME MORE NWRLY BY 18Z
FRIDAY. /EC/

LONG TERM...DUE TO SLIGHT MODEL DIFFERENCES ON THE SPEED OF THE COLD
FRONTAL PASSAGE ACROSS THE REGION EARLY SATURDAY THE FORECAST WILL
MAINTAIN ISOLATED SHOWERS OVER SERN ZONES SATURDAY MORNING BEFORE
DRYING THINGS OUT DURING THE AFTERNOON. OTHERWISE GENERALLY DRY
CONDITIONS WILL CONTINUE IN THE LONG TERM INTO NEXT WEEK. WILL SEE
HEALTHY COLD AIR ADVECTION DURING THE DAY SATURDAY IN THE WAKE OF
THE FRONT. MODELS INDICATE A RELATIVELY DEEP 850 TEMP TROUGH OVER
THE REGION AND MODEL SOUNDINGS SUGGEST A WEAK INVERSION SETTING UP
AROUND 850 MB SATURDAY AFTERNOON. THIS SUGGESTS THE POSSIBILITY OF
PERSISTENT CLOUD COVER SATURDAY AS MOISTURE GETS TRAPPED BENEATH THE
INVERSION WITH SCT-BKN STRATOCU POSSIBLE THROUGH THE DAY. WITH SUCH
VIGOROUS COLD AIR ADVECTION AND THE POSSIBILITY OF A LOW LEVEL
MOISTURE CAP...HAVE CUT HIGHS A COUPLE OF DEGREES FOR SATURDAY
AFTERNOON. OTHERWISE GENERALLY FOLLOWED MOS TEMP NUMBERS...
PARTICULARLY THE SLIGHTLY COOLER TREND ON LOWS.

THE SRN PORTIONS OF THE LONG WAVE TROUGH THAT MOVES INTO THE
ARKLAMISS REGION THIS WEEKEND WILL STALL JUST TO OUR EAST...GETTING
CUT OFF FROM THE WESTERLIES AND CAUGHT BETWEEN UPPER RIDGING OVER
THE PLAINS AND ATLANTIC RIDGING THAT DEVELOPS IN THE WAKE OF
HURRICANE BILL. THIS UPPER TROUGH EVENTUALLY DIGS TO THE SW INTO THE
LOWER MS VALLEY...ITS PRIMARY EFFECT BEING TO REINFORCE MID/UPPER
COOLING OVER THE AREA. A WEAK LOW LEVEL TROUGH SHIFTS WWD ACROSS THE
LOWER MS VALLEY IN RESPONSE TO THE DIGGING UPPER FEATURE. MOISTURE
REMAINS LIMITED BUT VERY SLOWLY BEGINS TO INCREASE IN LOW LEVEL
S/SELY FLOW THAT DEVELOPS IN THE WAKE OF THE LOW LEVEL TROUGH EARLY
NEXT WEEK. WILL SEE INCREASING 850 MB THETAE ADVECTION MONDAY AND
WEAK LOW LEVEL WARM AIR ADVECTION TUE INTO WED. DEEPER MOISTURE
RETURN IS HELD OFF INTO WED AND MOS LOOKS REASONABLE KEEPING
THE FORECAST DRY AND INTRODUCING SLIGHT CHANCES OF SHOWERS IN THE
LATE TUE/WED TIME FRAME. WARM AIR ADVECTION WILL RESULT IN WARMER
TEMPERATURES...ESPECIALLY FOR AFTERNOON HIGHS...EARLY NEXT WEEK. THE
AI MASS WILL BE MODERATED SLOWLY ENOUGH TO ALLOW OVERNIGHT LOWS
TO LINGER IN THE 60S INTO MID WEEK AT MANY LOCATIONS.

&&

.AVIATION...LOW CLOUDS AND PATCHY FOG CONTINUE BURNING OFF ACROSS
MUCH OF THE REGION THIS MORNING...GIVING WAY TO MVFR AND VFR
CONDITIONS. THIS TREND WILL CONTINUE INTO THE AFTERNOON...WITH A
MOIST ENVIRONMENT REMAINING IN PLACE. ISOLATED SHOWERS AND
THUNDERSTORMS CONTINUE FORMING SOUTHEAST OF A LINE FROM KMEI TO
BUDE...AND ARE MOVING NORTHEAST AROUND 15 KT. SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS ARE DRIFTING SOUTHEAST AROUND 10 KT NORTH OF
A GREENWOOD TO GREENVILLE LINE. A WEAKENING OUTFLOW BOUNDARY
PRECEDES THIS ACTIVITY...FOLLOWED BY NORTH WINDS AROUND 10 KT. AFTER
20/1700 UTC...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP ACROSS THE SOUTHEASTERN TWO-THIRDS OF MISSISSIPPI...WITH
KMEI AND KHBG HAVING THE BEST CHANCE OF EXPERIENCING THIS ACTIVITY.
A FEW ISOLATED SHOWERS AND THUNDERSTORMS COULD DEVELOP OVER
NORTHWESTERN AREAS ALONG THE OUTFLOW BOUNDARY AS WELL. THE MAIN
THREATS WITH THE STORMS THIS AFTERNOON AND EARLY EVENING WILL BE
HEAVY RAINFALL...ALONG WITH WIND GUSTS TO 35 KT. MOST OF THE
ACTIVITY WILL BEGIN TAPERING OFF BY MID-EVENING. HOWEVER...A COLD
FRONT APPROACHING FROM THE NORTH WILL LIKELY AID IN THE DEVELOPMENT
OF SHOWERS AND THUNDERSTORMS NORTHWEST OF THE AREA BY EARLY
EVENING...WHICH WILL MOVE ACROSS SOUTHEAST ARKANSAS AND NORTH
CENTRAL MISSISSIPPI AFTER 21/0000 UTC...POTENTIALLY IMPACTING AREAS
AROUND KGWO AND KGLH. SOME OF THESE STORMS COULD CONTAIN WIND GUSTS
UP TO 50 KT...ALONG WITH HEAVY RAINFALL. IFR AND LIFR CONDITIONS
WILL BE POSSIBLE WITH ANY SHOWERS AND STORMS TODAY AND TONIGHT. LOW
CLOUDS AND PATCHY FOG COULD DEVELOP ONCE AGAIN IN CENTRAL AND
SOUTHERN AREAS...RESULTING IN MVFR AND IFR CONDITIONS. /COHEN/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&
Hazardous weather outlook, Aug 20, 1:31 PM CST, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
231 PM CDT THU AUG 20 2009

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
211945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
231 PM CDT THU AUG 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND FRIDAY

MOIST AND UNSTABLE CONDITIONS AHEAD OF AN UPPER LEVEL DISTURBANCE
WILL CONTINUE SUPPORTING SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ACROSS THE ARKLAMISS THROUGH EARLY THIS EVENING. THE
STRONGEST OF THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
FREQUENT LIGHTNING...WIND GUSTS BETWEEN 30 AND 40 MPH...AS WELL AS
VERY HEAVY RAINFALL. BY 700 PM CDT...MOST OF THESE SHOWERS AND
STORMS WILL HAVE DISSIPATED.

THEN AFTER 1000 PM CDT...A DEVELOPING THUNDERSTORM COMPLEX NORTHWEST
OF THE AREA WILL ENTER SOUTHEAST ARKANSAS AND NORTHWEST
MISSISSIPPI...AND MOVE SOUTHEASTWARD DURING THE OVERNIGHT HOURS. A
LINE OF SHOWERS AND THUNDERSTORMS WILL LIKELY BE APPROACHING AREAS
ALONG AND NORTH OF A LINE FROM NEAR YAZOO CITY TO NEAR PHILADELPHIA
BY DAYBREAK FRIDAY. SOME OF THESE STORMS COULD BE SEVERE BEFORE 300
AM CDT...WITH THE STRONGEST OF THESE STORMS WILL BE CAPABLE OF
PRODUCING WIND GUSTS TO 60 MPH. ALL THUNDERSTORMS TONIGHT WILL BE
CAPABLE OF PRODUCING FREQUENT LIGHTNING AND VERY HEAVY RAINFALL.
THERE WILL ALSO BE A SLIGHT CHANCE FOR FLASH FLOODING IN URBAN AND
POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

MORE SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP AHEAD OF A WEAK
COLD FRONT APPROACHING FROM THE NORTH FRIDAY AFTERNOON AND
EVENING...GENERALLY SOUTH OF A LINE FROM WAYNESBORO TO BUDE.
INSTABILITY AHEAD OF THE FRONT WILL BE SUFFICIENT FOR STRONG STORMS
IN THIS AREA...WITH THE MAIN HAZARDS BEING WIND GUSTS BETWEEN 40 AND
50 MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAINFALL. THE RISK FOR
STRONG STORMS WILL END BY EARLY FRIDAY EVENING...WITH A DRIER AND
SLIGHTLY COOLER AIRMASS IN PLACE.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN.
THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.

COHEN

In the hours before

Special weather statement, Aug 20, 11:08 AM CST, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1208 PM CDT THU AUG 20 2009

MSZ019-034-035-041-201735-
SUNFLOWER MS-WASHINGTON MS-HUMPHREYS MS-SHARKEY MS-
1208 PM CDT THU AUG 20 2009

...STRONG STORMS MOVING ACROSS THE AREA...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES EAST OF ESTILL AT 1207 PM
CDT...MOVING EAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHEASTERN SHARKEY...NORTHWESTERN HUMPHREYS...EAST
CENTRAL WASHINGTON AND SOUTHERN SUNFLOWER COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.

COHEN
Special weather statement, Aug 20, 11:11 AM CST, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1211 PM CDT THU AUG 20 2009

MSZ025-027-035-036-201740-
LEFLORE MS-CARROLL MS-HOLMES MS-HUMPHREYS MS-
1211 PM CDT THU AUG 20 2009

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 4 MILES NORTHWEST OF
GREENWOOD TO 5 MILES SOUTHWEST OF QUITO AT 1211 PM CDT...MOVING EAST
AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EXTREME NORTHEASTERN HUMPHREYS...NORTHWESTERN HOLMES...
WESTERN CARROLL AND SOUTHERN LEFLORE COUNTIES SHOULD MONITOR THESE
STORMS CLOSELY.

COHEN
Special weather statement, Aug 20, 11:35 AM CST, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1235 PM CDT THU AUG 20 2009

MSZ049-050-055-056-201815-
SMITH MS-RANKIN MS-SCOTT MS-SIMPSON MS-
1235 PM CDT THU AUG 20 2009

...STRONG THUNDERSTORMS MOVING ACROSS THE AREA...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 7 MILES WEST OF LEESBURG
TO 4 MILES SOUTH OF CATO AT 1235 PM CDT...MOVING EAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN NORTHEASTERN SIMPSON...WESTERN SCOTT...EASTERN RANKIN AND
NORTHWESTERN SMITH COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

COHEN
Local storm report, Aug 20, 12:35 PM CST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
135 PM CDT THU AUG 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 PM     LIGHTNING        BRANDON                 32.28N 90.00W
08/20/2009                   RANKIN             MS   NWS EMPLOYEE

            LIGHTNING DAMAGED THE CLUBHOUSE ROOF AND CHIMNEY AT THE
            HIGHPOINT APARTMENT COMPLEX IN BRANDON.

&&

27
Special weather statement, Aug 20, 1:36 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
236 PM CDT THU AUG 20 2009

LAZ016-MSZ028-032-033-036>038-040>045-047-048-202010-
HINDS MS-WARREN MS-MADISON MS-LEAKE MS-NESHOBA MS-MONTGOMERY MS-
OKTIBBEHA MS-CHOCTAW MS-HOLMES MS-ATTALA MS-WINSTON MS-SHARKEY MS-
ISSAQUENA MS-YAZOO MS-MADISON LA-
236 PM CDT THU AUG 20 2009

...LINE OF STRONG THUNDERSTORMS MOVING SOUTHEASTWARD ACROSS CENTRAL
MISSISSIPPI....

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM ACKERMAN TO 5 MILES
NORTHWEST OF REDWOOD AT 227 PM CDT...MOVING SOUTHEAST AT 15 MPH.

FREQUENT LIGHTNING AND VERY HEAVY RAINFALL WILL ACCOMPANY THESE
STORMS...AS THEY IMPACT PORTIONS OF CENTRAL MISSISSIPPI.

BE AWARE OF RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.

COHEN
Special weather statement, Aug 20, 1:57 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
257 PM CDT THU AUG 20 2009

LAZ008-009-015-016-023-202025-
WEST CARROLL LA-EAST CARROLL LA-RICHLAND LA-FRANKLIN LA-MADISON LA-
257 PM CDT THU AUG 20 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER WARDEN AT 257 PM CDT...MOVING
EAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHWESTERN MADISON...EXTREME NORTHEASTERN FRANKLIN...
NORTHEASTERN RICHLAND...SOUTHWESTERN EAST CARROLL AND SOUTHWESTERN
WEST CARROLL PARISHES SHOULD MONITOR THIS STORM CLOSELY.

COHEN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Richland

When
August 20, 2:38 PM CST
Where
Richland County, 1.17 mi W of Mangham
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
32.300, -91.800

An estimated wind gust of 60 MPH was reported near Mangham.

Flash Flood, Richland

When
August 20, 3:47 PM CST to 4:20 PM CST
Where
Richland County, 1.16 mi NNE of Delhi Muni Arpt to 1.54 mi ENE of Archibald
Cause
Heavy Rain
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
32.434, -91.490

A few area roads were under water with several others having standing water on them.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2009Every state in 2009This day in weather historyWarnings in Louisiana, August 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 194001, 194006.